New York, 2006Damaging Wind in New York, July 25, 2006
July 25, 2006 · NWS ALY · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jul 25, 3:15 PM EST, 2 hours 5 minutes earlier.
Area forecast discussion, Jul 25, 3:15 PM EST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
415 PM EDT TUE JUL 25 2006
.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...HOT AND HUMID
RETURNING TO REGION AS RIDGE HAS SHIFTED OFFSHORE AND RETURN FLOW
BRINGING INCREASING WARMTH AND HUMIDITY. SHORT WAVES WILL BE MOVING
THROUGH MEAN FLOW AND WITH INCREASED HUMIDITY LEVELS AIDING IN
INCREASING INSTABILITY SCATTERED CONVECTION IS EXPECTED.
PRECIPITABLE WATER VALUES WILL INCREASE. HAVE JUST OVER AN INCH
TODAY WITH AN INCREASE TO AROUND 1.5 INCHES FOR WEDNESDAY AND 1.75
INCHES UP TO POSSIBLY 2 INCHES ACROSS PORTIONS OF THE AREA FOR
THURSDAY. TIMING OF SHORT WAVES VARIES A BIT MODEL TO MODEL BUT THE
AFTERNOON INTO EARLY EVENING HOURS MOST FAVORABLE WITH DAYTIME
HEATING. HAD WAVE PASS TO OUR NORTH THIS MORNING TRIGGERING A ROUND
OF CONVECTION WHICH CLIPPED THE NORTHWEST CORNER OF THE FORECAST
AREA...THE WESTERN ADIRONDACKS. ANOTHER SHORT WAVE THIS EVENING PLUS
HAVE LAKE BOUNDARY HELPING THINGS AND ANOTHER WEDNESDAY. MORE
SUBSTANTIAL TROF WILL APPROACH ON THURSDAY. OVERALL NO BIG CHANGES
TO FORECAST...ALREADY HAD VERY WARM/HOT AND HUMID WEATHER WITH
CHANCE POPS IN THE FORECAST.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...LARGE SCALE PATTERN FOR THE
PERIOD...TROUGH AMPLIFYING IN THE NORTHWEST WHICH SHOULD FLATTEN OUT
BY END OF PERIOD...RIDGING ACROSS THE COUNTRYS MID SECTION WITH A
SHALLOW TROUGH OVER THE NORTHEAST. MODEL TRENDS CONTINUE TO SAG
FRONTAL BOUNDARY ACROSS THE GREAT LAKES REGION AND THE NORTHEAST
LATE IN THE WEEK AND OVER THE WEEKEND...BUT AT BIT SLOWER OF A PACE.
EXACT TIMING AND POSITION OF FRONT IS DIFFICULT IN MEDIUM RANGE. AT
THIS TIME...IT APPEARS THE FRONTAL BOUNDARY SHOULD MAKE INTO THROUGH
THE NEW YORK METRO AREA LATE SUNDAY BEFORE STALLING JUST TO THE
SOUTH EARLY NEXT WEEK. THE BOUNDARY WILL BE FOCUS FOR CONVECTION.
SUMMER HEAT AND HUMIDITY AHEAD OF BOUNDARY...WITH CONDITIONS COOLING
TO SEASONABLE LEVELS WITH ITS PASSAGE.
&&
.AVIATION /THROUGH 18Z WEDNESDAY/...VFR CONDITIONS WILL PREDOMINATE
INTO THE LATE NIGHT HOURS WITH SOME MVFR/IFR IN ISOLATED
THUNDERSTORMS THIS AFTERNOON. A MESO CONVECTIVE SYSTEM MOVING INTO
WESTERN NEW YORK MAY AFFECT THE REGION THIS EVENING BUT IT IS LIKELY
TO WEAKEN AFTER THE SUN GOES DOWN. AFTER MIDNIGHT VISIBILITY WILL
BEGIN TO DETERIORATE TO MVFR IN MANY AREAS WITH POCKETS OF IFR DUE
TO FOG. THE FOG WILL BURN OFF AN HOUR OR TWO AFTER SUNRISE. HAZE IS
LIKELY ON WEDNESDAY BUT FOR THE MOST PART VISIBILITY SHOULD REMAIN 6
MILES OR BETTER. WINDS WILL BE SOUTH 5 TO 10 KNOTS THIS AFTER
NOON...BECOME NEARLY CALM TONIGHT...AND BE LIGHT FROM THE SOUTH
WEDNESDAY.
&&
.HYDROLOGY...RIVERS AND STREAMS ARE STILL ABOVE NORMAL FOR THIS TIME
OF THE YEAR BUT ARE FAIRLY LOW. THE HUDSON IS ALMOST A FOOT ABOVE
NORMAL BETWEEN HADLEY AND THE ALBANY AREA DUE TO WET CONDITIONS IN
THE ADIRONDACKS AND AN UNUSUALLY HIGH RELEASE FROM GREAT SACANDAGA
LAKE. LEVELS OF THE MOHAWK RIVER WILL PRETTY MUCH BE BACK TO
NORMAL...EXCEPT FOR THE SECTION BETWEEN LOCKS 9 AND 11 WHERE THE
WATER LEVEL IS LOW FOR CONSTRUCTION WORK. WE ARE NOT LOOKING FOR
WIDESPREAD HEAVY RAIN BUT LOCALLY HEAVY RAINFALL IS POSSIBLE IN
AFTERNOON AND EVENING THUNDERSTORMS. FLOODING OF RIVERS AND LARGER
STREAMS IS NOT EXPECTED BUT HEAVY RAIN FROM THUNDERSTORMS MAY CAUSE
MINOR FLOODING OF SMALLER STREAMS AND LOW LYING AREAS AND IS LIKELY
TO CAUSE PONDING OF WATER ON ROADWAYS.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NY...NONE.
VT...NONE.
&&
Hazardous weather outlook, Jul 25, 3:53 PM EST, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
453 PM EDT TUE JUL 25 2006
NYZ032-033-038-039-042-082-261100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
NORTHERN WARREN-NORTHERN FULTON-
453 PM EDT TUE JUL 25 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS AND
THE WESTERN MOHAWK VALLEY.
.DAY ONE...REST OF TODAY AND TONIGHT...
SCATTERED THUNDERSTORMS WILL OCCUR THIS EVENING. A FEW STORMS
WILL BE STRONG AND MAY EVEN BECOME SEVERE PRODUCING LARGE HAIL AND
DAMAGING WINDS. THE STORMS WILL MOVE EASTERLY AT AROUND 25 MPH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SCATTERED NON SEVERE THUNDERSTORMS ARE EXPECTED WEDNESDAY
THROUGH SATURDAY...MAINLY DURING THE AFTERNOON AND EVENING
HOURS.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.
CTZ001-013-MAZ001-025-NYZ040-041-043-047>054-058>061-063>066-083-
084-VTZ013>015-261100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
453 PM EDT TUE JUL 25 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE UPPER HUDSON VALLEY
INCLUDING THE CAPITAL DISTRICT...EASTERN MOHAWK VALLEY...EASTERN
CATSKILLS....MID HUDSON VALLEY...BERKSHIRES...LITCHFIELD COUNTY
CONNECTICUT AND SOUTHERN VERMONT.
.DAY ONE...REST OF TODAY AND TONIGHT...
WIDELY SCATTERED NON SEVERE THUNDERSTORMS ARE POSSIBLE THIS
EVENING. THE STORMS WILL MOVE EASTERLY AT AROUND 25 MPH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
WIDELY SCATTERED TO SCATTERED NON SEVERE THUNDERSTORMS ARE
EXPECTED WEDNESDAY THROUGH SATURDAY...MAINLY DURING THE
AFTERNOON AND EVENING HOURS.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jul 25, 3:17 PM EST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
417 PM EDT TUE JUL 25 2006
NYZ033-252045-
HAMILTON NY-
417 PM EDT TUE JUL 25 2006
...A STRONG THUNDERSTORM IN HAMILTON COUNTY...
AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF
40 MPH THIS STORM WAS LOCATED 11 MILES SOUTH OF INDIAN LAKE...OR
ABOUT OVER SPECULATOR. THIS STORM WAS NEARLY STATIONARY.
SNYDER
Special weather statement, Jul 25, 3:18 PM EST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
418 PM EDT TUE JUL 25 2006
NYZ033-252045-
HAMILTON NY-
418 PM EDT TUE JUL 25 2006
...A STRONG THUNDERSTORM IN HAMILTON COUNTY...
AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF
40 MPH THIS STORM WAS LOCATED NEAR BLUE MOUNTAIN LAKE...OR ABOUT 13
MILES WEST OF INDIAN LAKE...AND MOVING EAST AT 25 MPH.
THE THUNDERSTORM WILL BE NEAR...
LAKE DURANT CAMPGROUND BY 425 PM EDT
INDIAN LAKE BY 435 PM EDT
Special weather statement, Jul 25, 4:33 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
533 PM EDT TUE JUL 25 2006
NYZ038-039-082-252200-
SOUTHERN HERKIMER NY-SOUTHERN FULTON NY-NORTHERN FULTON NY-
533 PM EDT TUE JUL 25 2006
...A STRONG THUNDERSTORM IN HERKIMER AND FULTON COUNTIES...
AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40 MPH THIS
STORM WAS LOCATED NEAR STRATFORD...OR ABOUT 11 MILES NORTHEAST OF
LITTLE FALLS...AND MOVING EAST AT 15 MPH.
THE THUNDERSTORM WILL BE NEAR...
CAROGA LAKE AND CAROGA LAKE PUBLIC CAMPGROUND BY 600 PM EDT
SNYDER
Special weather statement, Jul 25, 4:52 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
552 PM EDT TUE JUL 25 2006
NYZ042-043-252215-
NORTHERN WARREN NY-NORTHERN WASHINGTON NY-
552 PM EDT TUE JUL 25 2006
...A STRONG THUNDERSTORM IN WARREN AND WASHINGTON COUNTIES...
AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40 MPH THIS
STORM WAS LOCATED 9 MILES WEST OF HAGUE...OR ABOUT 20 MILES NORTHWEST
OF WHITEHALL...AND MOVING EAST AT 25 MPH.
THE THUNDERSTORM WILL BE NEAR...
ROGERS ROCK CAMPGROUND...HAGUE AND 9 MILES NORTH OF HULETTS LANDING
BY 605 PM EDT
IF ON OR NEAR NORTHERN LAKE GEORGE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM
SNYDER
Special weather statement, Jul 25, 4:55 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
555 PM EDT TUE JUL 25 2006
NYZ033-041-082-252230-
HAMILTON NY-NORTHERN SARATOGA NY-NORTHERN FULTON NY-
555 PM EDT TUE JUL 25 2006
...A STRONG THUNDERSTORM IN HAMILTON...SARATOGA AND FULTON
COUNTIES...
AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40 MPH THIS
STORM WAS LOCATED 10 MILES NORTHWEST OF CRANBERRY CREEK...OR ABOUT 12
MILES NORTH OF GLOVERSVILLE...AND MOVING EAST AT 25 MPH.
THE THUNDERSTORM WILL BE NEAR...
CRANBERRY CREEK BY 610 PM EDT
NORTHVILLE AND NORTHAMPTON BEACH PUBLIC CAMPGROUND BY 615 PM EDT
EDINBURG BY 625 PM EDT
7 MILES SOUTH OF DAY CENTER BY 630 PM EDT
SNYDER
Special weather statement, Jul 25, 5:04 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
604 PM EDT TUE JUL 25 2006
NYZ038-039-082-252230-
SOUTHERN HERKIMER NY-SOUTHERN FULTON NY-NORTHERN FULTON NY-
604 PM EDT TUE JUL 25 2006
...A STRONG THUNDERSTORM IN HERKIMER AND FULTON COUNTIES...
AT 602 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40 MPH THIS
STORM WAS LOCATED NEAR DOLGEVILLE...OR ABOUT 7 MILES NORTHEAST OF
LITTLE FALLS...AND MOVING EAST AT 25 MPH.
THE THUNDERSTORM WILL BE NEAR...
STRATFORD BY 615 PM EDT
CAROGA LAKE AND CAROGA LAKE PUBLIC CAMPGROUND BY 630 PM EDT
SNYDER
Thunderstorm Wind, Herkimer
- When
- July 25, 5:20 PM EST
- Where
- Herkimer County, Salisbury Center
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 43.150, -74.800
An emergency manager reported that 3 trees were blown down in a cemetary on Emmonsburgs Road near Salisbury Center.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Arizona, July 25, 20061 injured · $150 million · 80 kt wind · 1 event
- Damaging Winds in Kansas, July 25, 2006$300,000 · 60 kt wind · 2 events
- Hail and Damaging Winds in New York, July 25, 2006$142,000 · 50 kt wind · 12 events
- Hail and Damaging Winds in Iowa, July 25, 2006$47,000 · 1 in hail · 5 events
- Damaging Wind in Nebraska, July 25, 2006$50,000 · 50 kt wind · 1 event
- Damaging Wind and Lightning Strike in Vermont, July 25, 2006$40,000 · 55 kt wind · 2 events
- Damaging Wind in Tennessee, July 25, 2006$35,000 · 60 kt wind · 1 event
- Flash Flood in Arizona, July 25, 2006$20,000 · 1 event
- Drought in North Dakota, July 25 to 31, 200611 events
- Hail and Damaging Winds in Iowa, July 25, 2006$12,000 · 1 in hail · 5 events
- Hail and Damaging Winds in Wisconsin, July 25, 20061.25 in hail · 8 events
- Damaging Winds in Wisconsin, July 25, 200655 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521616.